Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 266, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2009, 4:13 PM CDT for Baldwin County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 4, 2009, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 042113
SVRMOB
ALC003-042215-
/O.NEW.KMOB.SV.W.0266.090804T2113Z-090804T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 515 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 10 MILES SOUTHEAST OF
GATESWOOD...OR ABOUT 21 MILES NORTHWEST OF PENSACOLA...AND MOVING
NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESWOOD BY 450 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND FREQUENT
LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING
IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3069 8781 3089 8768 3072 8750 3065 8741
3053 8745
TIME...MOT...LOC 2111Z 123DEG 14KT 3063 8745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 4, 4:05 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 405 PM CDT TUE AUG 4 2009 .SHORT TERM TONIGHT THROUGH THURSDAY NIGHT...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...SHORTLY AFTER THE CONVECTIVE TEMPERATURE WAS REACH. COVERAGE OF PRECIP OVER THE LAST TWO DAYS HAS BEEN UNDERDONE BY THE GFS MODEL...WITH THE NAM SEEMING TO HAVE A GOOD HANDLE ON THE SITUATION. LATEST MODEL DATA IS SHOWING THAT THE EASTERN EXTENSION OF AN UPPER RIDGE FROM THE LARGE HIGH BUILDING OVER THE SOUTHERN PLAINS WILL BE WEAKER THEN EXPECTED THROUGH THE SHORT TERM. THE CONVECTION WILL STILL BE INITIATED BY STRONG AFTERNOON SURFACE HEATING...BUT COVERAGE WILL BE HIGHER THAN THEN THE GFS HAS BEEN ADVERTISING. THEREFORE WENT WITH 30-40 PERCENT FOR WEDNESDAY AND THURSDAY...WITH SEVERAL STRONG TO SEVERE STORMS. DAYTIME. HIGH TEMPERATURES WILL BE IN THE MID 90S INLAND EACH DAY...EXCEPT LOWER 90S ALONG THE COAST. OVERNIGHT LOWS WILL BE IN THE LOWER 70S INLAND...AND THE MID 70S ALONG THE COAST. /22 .LONG TERM THURSDAY THROUGH MONDAY...UPPER HIGH EVENTUALLY BUILD ACROSS THE DEEP SOUTH...WITH THE SURFACE RIDGE REMAINING ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL RESULT IN LESS CONVECTIVE COVERAGE OVER THE WEEKEND. MODELS SHOW EASTERLY WAVES MOVING AROUND THE SOUTHERN SIDE OF THE RIDGE AS IT SHIFTS EAST OF THE CENTRAL GULF COAST LATE THIS WEEKEND INTO EARLY NEXT. THESE WAVES COMBINED WITH PRECIPITABLE WATER VALUES INCREASING BACK TO NEAR 2 INCHES WILL RESULT IN INCREASING RAIN CHANCES FOR THE LAST PART OF THE PERIOD. /22 && .MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE WEEK. A LIGHT WEST TO SOUTHWEST FLOW WILL BECOME MOSTLY SOUTH LATE IN THE WEEK. SEAS WILL RANGE FROM 1 TO 2 FEET. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE WEEK. /32 && .AVIATION 18Z ISSUANCE...VFR CONDITIONS MOSTLY...EXCEPT MVFR TO IFR CONDITIONS NEAR SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY DURING THE EVENING HOURS. WEST TO SOUTHWEST WINDS 5 TO 10 KNOTS BECOMING VARIABLE LESS THAN 5 KNOTS LATE. /32 && .FIRE WEATHER...A BUILDING UPPER LEVEL RIDGE WILL MAINTAIN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE DAY. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 94 74 93 / 20 30 20 40 PENSACOLA 75 93 76 90 / 20 30 20 30 DESTIN 78 90 78 89 / 20 20 20 30 EVERGREEN 71 94 72 94 / 20 30 20 40 WAYNESBORO 72 95 72 95 / 20 30 20 30 CAMDEN 72 94 72 94 / 20 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 4, 6:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 4 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM- WAYNE-PERRY-GREENE-STONE-GEORGE- 600 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING. FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MPH...AND BRIEF BUT HEAVY RAIN WILL BE POSSIBLE. A FEW STRONGER STORMS DEVELOPING INITIALLY OVER THE WESTERN SECTIONS MAY PRODUCE BRIEF WIND GUST IN EXCESS OF 50 MPH ALONG WITH SOME HAIL. STRONGER STORMS ARE ALSO POSSIBLE LATER THIS AFTERNOON OVER THE WEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE IN THE FORECAST THROUGH THE OUTLOOK PERIOD...MOST LIKELY OCCURRENCE WILL BE IN THE AFTERNOONS WITH LIGHTNING THE GREATEST HAZARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TO BE REQUIRED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:23 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CDT TUE AUG 4 2009 ALZ056-042015- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 223 PM CDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT CONECUH COUNTY... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NICHBURG...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...RANGE...LENOX...I65 AND AL 83 AND I65 AND US 84 THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 4, 2:50 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 250 PM CDT TUE AUG 4 2009 ALZ057-042030- BUTLER- 250 PM CDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BUTLER SPRINGS...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... STARLINGTON...BOLLING...I65 AND AL 106 AND GEORGIANA THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 4, 2:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 256 PM CDT TUE AUG 4 2009 ALZ061>064-042045- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 256 PM CDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 2 MILES NORTHEAST OF CHICKASAW...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PRICHARD...COCHRANE BRIDGE...MOBILE INFIRMARY...AIRPORT AND GOVERNMENT AND LADD STADIUM THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 4, 3:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT TUE AUG 4 2009 FLZ002>004-042115- INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 329 PM CDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GONZALEZ...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... COTTAGE HILL...FERRY PASS AND PACE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 4, 3:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 352 PM CDT TUE AUG 4 2009 ALZ063-042130- LOWER MOBILE- 352 PM CDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF HOLLINGERS ISLAND...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAURENDINE...BELLEFONTAINE...SOUTH ORCHARD AND MON LOUIS THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:00 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Aug 4, 3:03 PM CDT | Special Marine Warning | MOB | 42 min | |
| Aug 4, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Aug 4, 3:47 PM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 4, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 60 min |
| Aug 4, 4:32 PM CDT | Tornado Warning | MOB | Baldwin | 43 min |
| Aug 4, 4:54 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 4, 4:59 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.